Hello!

It looks like you're new here. If you want to get involved, click one of these buttons!

Howdy, Stranger!

It looks like you're new here. If you want to get involved, click one of these buttons!

Joint Pain

Hello all,

I have been suffering with a reduced range of motion and pain in both shoulders for a while now (I am coming up to 2 years post transplant). My consultant recommended physiotherapy when I first raised the subject but after six sessions there has only been a marginal increase in my range of motion despite religiously following my exercise plan. I saw an orthopaedic surgeon yesterday and X-rays showed no sign of any structural reasons for the pain so I have now been referred for a MRI. I have read that joint pain can be a symptom of GvHD though and was wondering if anyone else had experienced similar problems?

Thanks,

Rob.

Comments

  • Hi Rob,

    I've heard that GvHD can affect bone joints too somewhere but don't know anyone that's experienced it. For some reason I expect GvHD to show symptoms earlier than the stage that you're at now but I could be wrong and I guess that's why we get continual monitoring and late effects tests etc. I'm sure all that our bodies have been through during treatment exposes us to other unrelated medical conditions as a result and we maybe have to be more cautious than normal.

    It will be interesting to see whether anyone has had the same, or the Anthony Nolan team can give any insight from their specialist knowledge.

    Please let us know the outcome of the MRI and I hope it's something temporary that can be fixed, whether it's related to GvHD or not.

    All the best,

    Steve

  • Hi Rob,

    I am sorry that you have been having pain with your joints. This can be a symptom of GvHD but unless you have had this before or you have chronic GvHD in another organ it would be unlikely that it would randomly occur now. If it was acute GvHD then it would also be more painful and quite debilitating. However long term use of steroids can cause joint pain, even if you are no longer taking steroids now. So if you have ever taken steroids for the treatment of GvHD this could be the cause.

    I realise this doesn't give you an answer and often its a process of elimination, ensure that when you see the orthopedic team or anyone you are referred to they are aware of all the medications you have been on in the past as well as now.

    I hope you feel better soon and keep us updated.

    Best wishes
    Hayley

  • Thanks for the reply Hayley. I haven't suffered with any noticeable GvHD post transplant or taken any steroids so I guess there must be something else causing the restricted mobility and joint pain. I have had a MRI scan now - hopefully the results will shed some light on what is causing the problem.
    Regards, Rob.

    Dieseldrinker62
Sign In or Register to comment.